International Journal of Analysis

International Journal of Analysis / 2014 / Article

Research Article | Open Access

Volume 2014 |Article ID 867871 | 4 pages | https://doi.org/10.1155/2014/867871

Initial Coefficient Bounds for a General Class of Biunivalent Functions

Academic Editor: Frédéric Robert
Received18 Feb 2014
Revised17 Mar 2014
Accepted01 Apr 2014
Published16 Apr 2014

Abstract

We find estimates on the coefficients and for functions in the function class . The results presented in this paper improve or generalize the recent work of Srutha Keerthi and Raja (2013).

1. Introduction and Definitions

Let denote the class of analytic functions in the unit disk that have the form and let be the class of all functions from which are univalent in .

The Koebe one-quarter theorem [1] states that the image of under every function from contains a disk of radius . Thus every such univalent function has an inverse which satisfies where

A function is said to be biunivalent in if both and are univalent in .

If the functions and are analytic in , then is said to be subordinate to , written as , if there exists a Schwarz function such that .

Let denote the class of biunivalent functions defined in the unit disk . For a brief history and interesting examples in the class , (see [2]).

Lewin [3] studied the class of biunivalent functions, obtaining the bound 1.51 for modulus of the second coefficient . Subsequently, Brannan and Clunie [4] conjectured that for . Netanyahu [5] showed that if .

Brannan and Taha [6] introduced certain subclasses of the biunivalent function class similar to the familiar subclasses,  and of starlike and convex function of order , respectively (see [5]). Thus, following Brannan and Taha [6], a function is the class of strongly biconvex functions of order if each of the following conditions is satisfied: where is the extension of to . The classes and of bistarlike functions of order and biconvex functions of order , corresponding to the function classes and , were also introduced analogously. For each of the function classes and , they found nonsharp estimates on the initial coefficients. Recently, many authors investigated bounds for various subclasses of biunivalent functions ([2, 7, 8]). The coefficient estimate problem for each of the following Taylor-Maclaurin coefficients for ; is presumably still an open problem.

In this paper, by using the method [9] different from that used by other authors, we obtain bounds for the coefficients and for the subclasses of biunivalent functions considered by Srutha Keerthi and Raja and get more accurate estimates than that given in [10].

2. Coefficient Estimates

In the following, let be an analytic function with positive real part in , with and . Also, let be starlike with respect to 1 and symmetric with respect to the real axis. Thus, has the Taylor series expansion Suppose that , and are analytic in the unit disk with , , , and suppose that It is well known that Next, (6) and (7) lead to

Definition 1. A function is said to be in the class , , if the following subordinations hold: where .

Theorem 2. Let given by (2) be in the class . Then

Proof. Let , , and . Then there are analytic functions given by (7) such that where . Since it follows from (9) and (13) that From (15) and (17) we obtain By adding (18) to (16), further computations using (15) to (19) lead to
Equations (19) and (20), together with (8), give
From (15) and (21) we get Next, in order to find the bound on , by subtracting (18) from (16), we obtain Then, in view of (8) and (19), we have Notice that (11), we get
Remark  3. If we let then inequalities (11) and (12) become The bounds on and given by (27) are more accurate than those given in Theorem  2.2 in [10].
Remark  4. If we let then inequalities (11) and (12) become The bounds on and given by (29) are more accurate than those given in Theorem  3.3 in [10].

Conflict of Interests

The authors declare that there is no conflict of interests regarding the publication of this paper.

References

  1. P. L. Duren, Univalent Functions, vol. 259 of Grundlehren der Mathematischen Wissenschaften, Springer, New York, NY, USA, 1983. View at: MathSciNet
  2. H. M. Srivastava, A. K. Mishra, and P. Gochhayat, “Certain subclasses of analytic and bi-univalent functions,” Applied Mathematics Letters, vol. 23, no. 10, pp. 1188–1192, 2010. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  3. M. Lewin, “On a coefficient problem for bi-univalent functions,” Proceedings of the American Mathematical Society, vol. 18, pp. 63–68, 1967. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  4. D. A. Brannan and J. G. Clunie, “Aspects of comtemporary complex analysis,” in Proceedings of the NATO Advanced Study Instute Held at University of Durham:July 1-20, 1979, Academic Press, New York, NY, YSA, 1980. View at: Google Scholar
  5. E. Netanyahu, “The minimal distance of the image boundary from the origin and the second coefficient of a univalent function in z<1,” Archive for Rational Mechanics and Analysis, vol. 32, pp. 100–112, 1969. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  6. D. A. Brannan and T. S. Taha, “On some classes of bi-univalent functions,” Universitatis Babeş-Bolyai. Studia. Mathematica, vol. 31, no. 2, pp. 70–77, 1986. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  7. B. A. Frasin and M. K. Aouf, “New subclasses of bi-univalent functions,” Applied Mathematics Letters, vol. 24, no. 9, pp. 1569–1573, 2011. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  8. Q.-H. Xu, Y.-C. Gui, and H. M. Srivastava, “Coefficient estimates for a certain subclass of analytic and bi-univalent functions,” Applied Mathematics Letters, vol. 25, no. 6, pp. 990–994, 2012. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  9. Z. Peng and Q. Han, “On the coefficients of several classes of bi-univalent functions,” Acta Mathematica Scientia B, vol. 34, no. 1, pp. 228–240, 2014. View at: Publisher Site | Google Scholar | MathSciNet
  10. B. Srutha Keerthi and B. Raja, “Coefficient inequality for certain new subclasses of analytic bi-univalent functions,” Theoretical Mathematics and Applications, vol. 31, no. 1, pp. 1–10, 2013. View at: Google Scholar

Copyright © 2014 Şahsene Altınkaya and Sibel Yalçın. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

683 Views | 468 Downloads | 7 Citations
 PDF  Download Citation  Citation
 Download other formatsMore
 Order printed copiesOrder

Related articles

We are committed to sharing findings related to COVID-19 as quickly and safely as possible. Any author submitting a COVID-19 paper should notify us at help@hindawi.com to ensure their research is fast-tracked and made available on a preprint server as soon as possible. We will be providing unlimited waivers of publication charges for accepted articles related to COVID-19. Sign up here as a reviewer to help fast-track new submissions.